Oklahoma, 2021

Heavy Snow in Oklahoma, February 14, 2021

February 14, 2021 · NWS OUN · 35 events in 35 counties and zones

An impressively cold airmass was in place as an upper trough crossed the region, bringing heavy snow to much of the area. Widespread 4-6 totals were reported, with isolated amounts approaching 10.

Where it happened

Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An impressively cold airmass was in place as an upper trough crossed the region, bringing heavy snow to much of the area. Widespread 4-6 totals were reported, with isolated amounts approaching 10.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Feb 13, 10:59 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 13, 10:59 PM CST, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Norman OK
1059 PM CST Sat Feb 13 2021

...New AVIATION...

.SHORT TERM...
(This evening through Sunday)
Issued at 412 PM CST Sat Feb 13 2021

As discussed in the morning update, it looks like we will have
some low-level frontogenesis developing across south central and
southeast Oklahoma. The ageostrophic response to this
frontogenesis will likely enhance some lift north of this area
creating a band of snow. These are typically somewhat narrow bands
and difficult to forecast locations very precisely, but the best
signal is that this band will set up somewhere in central to
northeastern Oklahoma where it could produce a couple of inches
of snow between midnight and sunrise. The Winter Storm Warning
starts areawide at midnight, so that still covers this potential
early round of snow.

The snow associated with the main storm system will move into the
area Sunday morning near or just before sunrise Sunday morning.
In general, the model QPF is a little lower than previous
forecasts, so have adjusted the snow amounts down just a touch. We
are still expecting amounts of 5 inches or more throughout the
forecast area, with the highest amounts of roughly 8 to 9 inches
across southwest Oklahoma and area of north Texas near Wichita
Falls. The storm system looks a little quicker and have adjusted
the timing of the forecast and heaviest snowfall a little bit.

&&

.LONG TERM...
(Monday through next Friday)
Issued at 257 PM CST Sat Feb 13 2021

Dangerously cold temperatures/wind chills and more snow are the big
factors next week.

First the precipitation: Snow is expected to be out of or almost out
of the fa Monday morning as the system that will affect the fa this
weekend continues to move out of the area. Models show another storm
system will affect the fa Tuesday and Wednesday with a trough moving
across the region. Right now, it looks like snow will come in two
rounds with this system as well. The first round will be Tuesday
afternoon and evening with the highest chances for snow along and/or
north of the I-40 corridor and lower chances across southern parts
of the fa. The second round would then be late Tues night into
Wednesday with the highest chances for snow across southern or
southeastern parts of the fa. Right now, it appears that the highest
snow totals across the fa with both rounds would be in SE parts of
the fa. However, there are model differences with GFS producing more
QPF than the ECMWF which would have an impact on snow totals so
confidence is low with the current snow total forecast. There are
also some model differences on how quickly the snow will move out of
the fa with this system. After this storm system moves out of the
area, the forecast will remain dry into the weekend.

Now for the temperatures and wind chills: Dangerously cold
temperatures and wind chills are expected next week, especially in
the early part of the week. Temperatures are currently forecast to
remain below freezing through Thursday, although the temperature
forecast towards the end of next week will depend on how much snow
cover is on the ground and how long it lasts so it is not out of the
question that below freezing temperatures could continue for at
least part of the fa into next weekend despite the current
forecasted highs but the overall trend with temperatures should be
up. Back to the early part of the week, highs are expected to only
reach the single digits to low teens Monday across the fa with maybe
only a slight improvement on Tuesday. Meanwhile, actual air
temperatures of below zero F are forecast for lows Monday night
across the entire fa. The cold temperatures will combine with the
wind to lead to even colder and dangerous wind chills in the minus
teens and minus 20s early Monday and Tuesday. So even if we are not
getting winter precipitation, the very cold conditions will have an
impact on the area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1026 PM CST Sat Feb 13 2021

Some VFR ceilings are expected to drop quickly into MVFR and then
IFR by Sunday morning as moisture and precip increase across the
area. Gusty north winds will gradually increase overnight and into
the day Sunday as well. IFR and some LIFR conditions will be
likely during the day tomorrow with some improvement during the
last 6hrs across west as precip ends.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK   5   7  -4   5 /  60 100  60   0
Hobart OK          4   8  -5   7 /  50 100  40   0
Wichita Falls TX  10  14  -1  10 /  40 100  60   0
Gage OK           -1   6 -12   4 /  90 100  20   0
Ponca City OK      3   6  -6   5 /  80 100  50   0
Durant OK         14  19   2  12 /  40 100  90  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Warning until 6 PM CST Monday for OKZ004>048-
     050>052.

     Wind Chill Advisory until midnight CST tonight for OKZ004>029-
     034-035-038.

TX...Winter Storm Warning until 6 PM CST Monday for TXZ083>090.

&&

SHORT TERM...26
LONG TERM....25
AVIATION...30
Hazardous weather outlook, Feb 13, 7:48 PM CST, 4 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
748 PM CST Sat Feb 13 2021

OKZ004>048-050>052-TXZ083>090-150200-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
748 PM CST Sat Feb 13 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

Wind Chill...
Wind chills will occasionally be 5 to 15 degrees below zero
across the northern half to two thirds of Oklahoma tonight.

.Snow...
A winter storm will begin across the area tonight. Snow is
expected to develop across parts of northern and western Oklahoma
after midnight. Some heavier bands of snow remain possible across
central sections of Oklahoma late tonight which may result in
accumulations of 1 to 3 inches.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Snow...
The winter storm will continue Sunday and will bring significant
snowfall through early Monday. The heaviest snowfall will most
likely occur late Sunday morning and afternoon across the west and
move eastward Sunday evening into the overnight hours. Snowfall
totals of 5 to 10 inches are expected with locally higher amounts.
A gusty northerly wind will result in blowing and significant
drifting of snow as well as very poor visibility.

Accumulating snowfall is also possible Tuesday night into
Wednesday.

.Wind Chill...
Record cold weather is expected this weekend into early next
week. North to northeast winds will drive the wind chills to
dangerous levels at times. Wind chills near 10 to 20 degrees below
zero are likely over the northern half of Oklahoma early Sunday.
Dangerous wind chills of 20 to 30 degrees below zero are likely
over the northern half of Oklahoma early Monday and Tuesday. For
locations along the Red River, wind chills will bottom out around
10 to 25 degrees below zero on Monday and Tuesday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

35 heavy snow. Local standard time, as filed.

Heavy Snow, Blaine

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Blaine forecast zone
Reported by
Public
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches, with a maximum of 6 inches reported in Greenfield.

Heavy Snow, Caddo

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Caddo forecast zone
Reported by
Public
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 5 inches, with a maximum of 5 inches reported 4 west of Stecker.

Heavy Snow, Canadian

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Canadian forecast zone
Reported by
Public
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Reports from across the county ranged from 6 to 8 inches of snow, with a maximum of 8 inches reported 2 northwest of Yukon.

Heavy Snow, Cleveland

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Cleveland forecast zone
Reported by
Public
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 7.5 inches of snow, with a maximum of 7.5 inches reported in Norman.

Heavy Snow, Coal

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Coal forecast zone
Reported by
Public
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 5 inches of snow, with a maximum of 5.4 inches reported 1 west-northwest of Coalgate.

Heavy Snow, Comanche

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Comanche forecast zone
Reported by
Public
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported 4 west-southwest of Lawton.

Heavy Snow, Cotton

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Cotton forecast zone
Reported by
Public
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported 4 southwest of Walters.

Heavy Snow, Dewey

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Dewey forecast zone
Reported by
Public
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported in Oakwood.

Heavy Snow, Garfield

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Garfield forecast zone
Reported by
Public
Coordinates
36.379, -97.783 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported 1 east-northeast of Enid.

Heavy Snow, Harper

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Harper forecast zone
Reported by
Public
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 5 inches of snow, with a maximum of 5 inches reported in Buffalo.

Heavy Snow, Hughes

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Hughes forecast zone
Reported by
Public
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

Reports from across the county ranged from 5 to 7 inches of snow, with a maximum of 7 inches reported 4 north-northwest of Wetumpka.

Heavy Snow, Jefferson

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Jefferson forecast zone
Reported by
Public
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported 3 east of Terral.

Heavy Snow, Johnston

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Johnston forecast zone
Reported by
Public
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow, with a maximum of 6 inches reported in Pontotoc.

Heavy Snow, Kay

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Kay forecast zone
Reported by
Public
Coordinates
36.818, -97.144 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to about 7 inches of snow, with a maximum of 6.6 inches reported 5 northeast of Newkirk.

Heavy Snow, Kiowa

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Kiowa forecast zone
Reported by
Public
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

Reports from across the county ranged from 10 to 12 inches of snow, with a maximum of 12 inches reported in Roosevelt.

Heavy Snow, Lincoln

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4 inches reported 4 west of Kendrick.

Heavy Snow, Logan

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Logan forecast zone
Reported by
Public
Coordinates
35.919, -97.443 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported in Marshall.

Heavy Snow, Love

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Love forecast zone
Reported by
Public
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 8 inches of snow, with a maximum of 8 inches reported in in Burneyville.

Heavy Snow, Major

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Major forecast zone
Reported by
Public
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4 inches reported 1 west-southwest of Orienta.

Heavy Snow, Marshall

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Marshall forecast zone
Reported by
Public
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

Reports from across the county ranged from 3 to 5 inches of snow, with a maximum of 5 inches reported in Madill.

Heavy Snow, McClain

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
McClain forecast zone
Reported by
Public
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported in Newcastle.

Heavy Snow, Murray

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Murray forecast zone
Reported by
Public
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 5 inches of snow, with a maximum of 5 inches reported 3 west-southwest of Sulphur.

Heavy Snow, Noble

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Noble forecast zone
Reported by
Public
Coordinates
36.389, -97.230 (the zone’s center; the record gives no point)

Reports from across the county ranged from 6 to 9 inches of snow, with a maximum of 9 inches reported in Perry.

Heavy Snow, Oklahoma

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Oklahoma forecast zone
Reported by
Public
Coordinates
35.552, -97.407 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to about 8 inches of snow, with a maximum of 7.5 inches reported in Edmond.

Heavy Snow, Payne

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Payne forecast zone
Reported by
Public
Coordinates
36.077, -96.976 (the zone’s center; the record gives no point)

Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4 inches reported 1 north-northwest of Stillwater.

Heavy Snow, Pontotoc

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Pontotoc forecast zone
Reported by
Public
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to about 7 inches of snow, with a maximum of 6.8 inches reported 1 west of Ada.

Heavy Snow, Seminole

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Seminole forecast zone
Reported by
Public
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to about 6 inches of snow, with a maximum of 5.5 inches reported in Seminole.

Heavy Snow, Stephens

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Stephens forecast zone
Reported by
Public
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported in Duncan.

Heavy Snow, Tillman

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Tillman forecast zone
Reported by
Public
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4.1 inches reported 4 east-southeast of Frederick.

Heavy Snow, Woods

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Woods forecast zone
Reported by
Public
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

Reports from across the county ranged from 3 to 4 inches of snow, with a maximum of 4 inches reported 1 west of Alva.

Heavy Snow, Woodward

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Woodward forecast zone
Reported by
Public
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 7 inches of snow, with a maximum of 7 inches reported in Mutual.

Heavy Snow, Kingfisher

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Kingfisher forecast zone
Reported by
Public
Coordinates
35.945, -97.942 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow.

Heavy Snow, Grady

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Grady forecast zone
Reported by
Public
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow.

Heavy Snow, Garvin

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Garvin forecast zone
Reported by
Public
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow.

Heavy Snow, Carter

When
February 14, 12:00 AM CST to 10:00 PM CST
Where
Carter forecast zone
Reported by
Public
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

Reports from across the county ranged from 4 to 6 inches of snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, February 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 944494, 944495, 944497, 944500, 944501, 944508, 944509, 944510, 944514, 944515, 944525, 944526, 944530, 944531, 944532, 944533, 944534, 944535, 944536, 944537, 944538, 944539, 944540, 944541, 944542, 944543, 944544, 944545, 944546, 944549, 944550, 946144, 946145, 946146, 946147.